MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the topaz wand was connected with controller and e7 and e8 alarm occurred.The malfunction was found during set up of achilles tendon surgery.No patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Visual inspection of the device showed minimal erosion of the electrodes, the tip of the shaft was bent.The device was connected to a known good controller which displayed an "e7 error".The device was then connected to the known good controller using a bypass box, which revealed the device's ablate and saline performed as intended despite the bent tip.The complaint was verified as the device displayed an e7 error.The root cause was determined to be due to reuse of a single device.Factors, which may have contributed to the reported complaint include: (1) previous use (2) disconnecting the wand from the controller after power has been turned on.(3) an e-8 error will occur when a wand is connected before the generator is powered on.(4) incorrect power cycling of the controller can also have an effect on the wands life cycle.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10411943
Report Number3006524618-2020-00643
Device Sequence Number14239284
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public00817470003574
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot Number2047039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/16/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1